MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNKNOWN FEMORAL STEM IMPLANT; PRSTHSS,HP,SM-CONSTRAINED,MTL/CERAMIC/CERAMIC/MTL,CMNTD OR UNCE

SMITH & NEPHEW, INC. UNKNOWN FEMORAL STEM IMPLANT; PRSTHSS,HP,SM-CONSTRAINED,MTL/CERAMIC/CERAMIC/MTL,CMNTD OR UNCE
Model Number 71325152
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 08/24/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient underwent primary operation on (b)(6) 2019 and presented groin pain since that.X-rays were taken and show movement-loosening of stem.Revision surgery was performed and stem-head was removed.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.The images provided were reviewed and could not confirm the stated failure mode.The clinical/medical investigation concluded that, this case reports a hip revision surgery was performed due to groin pain and movement/loosening of the stem, which was observed on x-ray.Per email communication, there is no consent granted to provide x-rays or surgical reports.The patient impact beyond the revision cannot be determined.No further clinical assessment is warranted at this time.Should clinically relevant documentation become available, the clinical/medical task may be re-evaluated.A review of the complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or some potential probable causes that could contribute to the reported event have been identified as abnormal motion over time, bone degeneration, fit/sizing, lack of ingrowth and/or traumatic injury.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
UNKNOWN FEMORAL STEM IMPLANT
Common Device Name
PRSTHSS,HP,SM-CONSTRAINED,MTL/CERAMIC/CERAMIC/MTL,CMNTD OR UNCE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10558257
Report Number1020279-2020-04722
Device Sequence Number2779391
Product Code MRA
UDI-Device Identifier00885556498644
UDI-Public00885556498644
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P150030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71325152
Device Catalogue Number71325152
Device Lot Number17DT86528
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/24/2020
Supplement Date Received by Manufacturer08/24/2020
09/17/2021
Initial Report FDA Received Date09/20/2020
Supplement Report FDA Received Date09/22/2020
09/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71325152 R3 36MM IDUSDELTALINER52MM OD-17DT86528; UNKNOWN FEMORAL HEAD; UNKNOWN R3 IMPLANT; UNKNOWN FEMORAL HEAD
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;